It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Bipolar Disorder Message Board
Post New Thread   Reply Reply
LinkBack Thread Tools
Old 07-01-2013, 01:34 PM   #1
Newbie
(female)
 
Join Date: Jul 2013
Location: Ventura County, CA
Posts: 1
Kimba77 HB User
Newly diagnosed bipolar

Hi. I have been recently diagnosed with bipolar and am on the drug lamotrigine. So far a really low dose. 25mg twice daily. I notice my system
seems to rev up about an hour after I take it. Sometimes I feel agitated and get hypoglycemic. Has that ever happened to anyone else?

 
Reply With Quote
Old 07-01-2013, 08:28 PM   #2
Senior Member
(female)
 
Join Date: Mar 2007
Location: Michigan, USA
Posts: 181
treelover HB User
Re: Newly diagnosed bipolar

Hi Kimba77 -

Lamotrigine is the generic name for Lamictal. It can have a dangerous side effect so I hope your doctor prescribed it to you correctly. You must gradually increase the dose in case a rash appears, which can lead to some other serious disease.

I have Bipolar II. I take Depakote, Cymbalta, Wellbutrin and Trazadone.

Before I went on Depakote I was on Lamictal at 75 mg 1x day. It was then increased to 2x a day and I then became hypomanic. As usual, I hit rock bottom and my Pdoc took me off the Lamictal and put me on the Depakote.

So to answer your question I guess I did get revved up and agitated but at a much higher dose.

Good Luck.

Treelover.

 
Reply With Quote
Sponsors Lightbulb
   
Old 07-03-2013, 08:53 AM   #3
Newbie
(female)
 
Join Date: Jan 2011
Location: Monroe, NC
Posts: 7
Nina632 HB User
Re: Newly diagnosed bipolar

Hello Kim! I too was just diagnosed and I too take Lamotrigne. My doctor made it very clear about the rash issue and to take this medication gradually. It can very well get you revved up. For me it doesn't but that could be due to me taking it once an evening. I too started with only 25mg. In about two weeks I will be at 50mg. I do feel a bit tense but not to the point where I cannot control it with some hot tea or my heating pad on my back to relax. I was also given Seroquel for sleep due to the insomnia issue I have from the Bipolar disorder. I just wish that I didn't have the hangover effect. I hope you find this message board helpful. I am looking forward to learning more of this disorder so I can help control it or be educated to start the healing process. I hope you do too Many hugs!

 
Reply With Quote
Reply Reply




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Abilify
Depakote
Lamictal
Lexapro
Lithium
  Prozac
Seroquel
Wellbutrin
Zoloft
Zyprexa




TOP THANKED CONTRIBUTORS



reesie (68), katlin09 (59), Administrator (24), TinoRock (14), bprapcyc (10), thatgirl141 (7), lynnlee (6), annii456 (4), ghelpmelivelife (4), goody2shuz (3)

Site Wide Totals

teteri66 (1164), MSJayhawk (997), Apollo123 (896), Titchou (832), janewhite1 (823), Gabriel (757), ladybud (745), sammy64 (666), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 08:32 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!